advertisement
Question
Posted by: Depressed | 2007/07/16

Can ADs make you more depressed?

I'm wondering if anti-depressants can actually make you more depressed? I was diagnosed with depression 4 moths ago and spent 2 weeks in a psychiatric ward as a result. I have been on Cipralex ever since. After 2 months I had a relapse and am now on Lamictin as well. Problem is, I still feel depressed all the time. Is it possible that anti-depressants can actually make you depressed??

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Not usually, but only around 70 % of people respond well to the first antidepressant they try , and may need to try other drugs before finding the one that suits them and their particular depression, best. Some doctors are nuts about Cipralex nowadays, for reasons that escape me, but there are many other antidepressants available, some of wich might suit you more. Lamictin is useful in recurrent depressions, and those that are part of a Bipolar Disorder. I have never found the need to prescribe Xanor, which has no worthwhile antidepressant properties, and might potentially worsen a depression and/or one's degree of emotionality.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Depressed | 2007/07/16

Oh, I'm also taking 0.5mg Xanor per day

Reply to Depressed
Posted by: Echelle | 2007/07/16

I think if they give you the wrong pills!

Reply to Echelle

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement